Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Semen analysis done. Diagnosed with asthenospermia due to liquefaction problem. What causes this liquefaction problem?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3593 Questions
Question
My semen analysis states as follows ---- Count - 29 millions/ml
volume -2.7 ml
Total Count - 78.3 million/ml
Liquefaction - Partially Liquified after 2 Hours
Viscosity - Thick
Morphology - 70% Normal 30% Abnormal
Motility - 5% - Poor
Under motility the sub-classes are as follows
After liquefaction - 1 hour 3 Hours
(1) Forward movement - 35% 10%
(2) Rapid forward movement - 05% Nil
(3) Excellent Forward progression -Nil
Diagnosis is ----- Asthenospermia due to Liquefaction problem

The Doctor was not too concerned. He just told me to drink lots of water. He even refused to prescribe medicines for me.

But I am now very worried. My sex drive has taken a huge hit. I am too depressed. Please tell me whether I will be able to have a child? Is my condition treatable? Does it indicate any other serious issue? Please tell me.
All other factors are normal. if I increase the frequency of sex, will liquefaction & sperm motility improve? Right now my wife and I are timing our contacts at the ovulation period only?

What causes this liquefaction problem? and can it be corrected?
Posted Mon, 30 Jul 2012 in X-ray, Lab tests and Scans
 
 
Answered by Dr. Mahesh Koregol 13 hours later
Hi,

Thanks for the query.

First let me reassure you that you do not have any major problem.

Slight delayed liquefaction occurs in many males like you. It is not a problem for conceiving in future.

It generally occurs due to certain metabolic changes secondary to acute events. Some changes in lifestyle or diet habits help. As per your doctor's advice please take adequate water and try to be stress free.

Let me reassure you that it usually gets corrected. I don't see any reason to worry.

It has no relation to frequency of sex. So enjoy the sexual life without fear.

I hope I have answered your query. Let me know if you need any other information.

Regards
Above answer was peer-reviewed by
 
Follow-up: Semen analysis done. Diagnosed with asthenospermia due to liquefaction problem. What causes this liquefaction problem? 10 hours later
Dear Doctor,
Thank you for your reply. I dont smoke or drink alcohol. But I drink lots of Coffee. Do you think cutting down on dairy products will lead to thinning of semen?

Can you please suggest any dietary modifications for me? Since I am at a desk job, I lead a mostly sedantary life. Can this also be the cause?

Doctor, Does this get corrected? All other factors are normal. There is no evidence of infection. Also there is NIL presence of antisperm antibodies and there is no agglutination.

Sorry for asking you this again doc. But I feel so guilty when I look at my wife these days. and what are acute events doc? Does it mean stress?

Thanks again doc. Your words are highly reassuring.
 
 
Answered by Dr. Mahesh Koregol 2 hours later
Hi,

Thanks for writing back. I suggest you eat more of fresh leafy vegetables in your diet. They contain antioxidants which improve your semen. Acute event includes stress which you try to bring down. Cutting down on dairy products won’t help much. I reassure you that it’s not big problem. It gets corrected soon. Please stop feeling guilty. You are fit and fine.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Semen analysis done. Diagnosed with asthenospermia due to liquefaction problem. What causes this liquefaction problem? 16 hours later
Doctor,

One last question,

(1) I did some research on the internet. Guaifenesin, an expectorant is used to thin the cervical mucus, it seems, in ladies. Will it help me to thin down the semen?
(2) Do you recommend ubi Q tablets doc? It seems it is an anti-oxidant. Can I take it?

and finally and most importantly, once the liquefaction problem gets corrected, will the sperm motility also get corrected doc? Will I get to be a dad, doc?

Thanks again Dr. XXXXXXX
 
 
Answered by Dr. Mahesh Koregol 1 hour later
Hi,
I understand your concerns.

To answer your questions,

1) Guaifenesin cannot help in improving the liquefaction. Please do not take it.

2) You can take the antioxidant tablets you have been prescribed. They do help.

3) If liquefaction problem gets corrected, possibility of improved sperm motility is high. So your chances of becoming a dad are greatly improved.

Hence please do not worry about anything. Just be relaxed. You are healthy

Regards,
Dr.Mahesh Koregol
Above answer was peer-reviewed by
 
Follow-up: Semen analysis done. Diagnosed with asthenospermia due to liquefaction problem. What causes this liquefaction problem? 14 hours later
Doctor,

Thanks for your reply.

My wife's reports have also come. There are 2 abnormalities in her report

(1) Her TSH level is 6.9. The doctor has prescribed hyroid medicines. The report shows the higher bound of this value to be 4.2. However, I found out on the net that WHO has revised the value downwards to 3.

can you please tell me that with this level of thyroid, is conception possible? In how many days will her thyroid levels become normal?

(2) She also has what the doctor calls a functional cyst on her left ovary. She has been prescribed novelon tablets, birth control pills. The Doctor said that these cysts go away on their own. Is she right? Is that what doctors prescribe?

(3) If she has a functional cyst on her left ovary, will her right ovary release an egg this cycle? Do you think with my problems& hers, we should even try at all this cycle?

(4) Doctor and about my problem,Why do you say <<>>> Does it mean it can also not get corrected? Why do you use the word <>????

and finally

(5) Do you think my metabolism has changed due to some problem with my endocrine system? Do you think I should also evaluate my thyroid?

sorry for asking so much questions doc. My mind simply is not at peace.

Thanks in advance doc, for being patient with me.
 
 
Answered by Dr. Mahesh Koregol 1 hour later

Hi,

Thanks again. I understand your apprehension. The following are replies to your query and hope they reassure your mind:

1) It is better to have Thyroid Stimulating Hormone (TSH) levels below 3 while trying for pregnancy. It is advisable to continue tablets for one month before seeing its effect

2) Your doctor is right about functional cysts. They go away on their own. Continue novelon as advised

3) Release of egg from ovary can only be seen by ultrasound. It cannot be predicted. But don't stop trying. Keep trying this cycle also.

4) Your problem is actually not at all significant. So I said "Just relax".

5) There is no real need to get any endocrinal evaluation on yourself. Metabolism would be better soon. Have healthy food and regular physical activity.

Hope you are satisfied now. Yet, if you have any more concerns, I will be glad to guide you.

Regards
Above answer was peer-reviewed by
 
Follow-up: Semen analysis done. Diagnosed with asthenospermia due to liquefaction problem. What causes this liquefaction problem? 7 hours later
THANK YOU DR. XXXXXXX For Now I will just wait, hope & Pray.

THANKS AGAIN. You have been very patient with me. God Bless.
 
 
Answered by Dr. Mahesh Koregol 54 minutes later
Hi,
I wish you all the best. Please close the present query and accept my answer if you have no more queries. You can consult me in future asking XXXXXXX for kind attention of Dr.Mahesh Koregol"

Regards,
Dr.Mahesh Koregol
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor